Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes eyelid apraxia while suffering from Parkinson's disease?

Answered by
Dr.
Dr. Ishu Bishnoi

Neurologist, Surgical

Practicing since :2007

Answered : 830 Questions

default
Posted on Fri, 4 May 2018 in Brain and Spine
Question: Im a 75 year old male and have had Parkinsons for 7 years. My eyes have been examined by my opthomologist and are fine. My eyelids keep closing even though I am not tired. What is causing this?
doctor
Answered by Dr. Ishu Bishnoi 3 hours later
Brief Answer:
Possible differential diagnosis

Detailed Answer:
Hi XXXX, thanks for asking from HCM.


I can understand your concern. You are suffering from "eyelid Apraxia". It can be due to Parkinson disease itself. There are other causes also, which must be ruled out. These are

- Progressive supra nuclear palsy - It is a spontaneous neurological degenerative disorder. It can be ruled out by clinical examination and MRI brain.

- Motor neurone disease - It can be due to drugs, age related. 3rd nerve weakness can cause such manifestation. Nerve conduction velocity can confirm the diagnosis.

- Myopathy due to Ropinirole can cause such fatiguability. Myopathy can be confirmed by EMG and CPK level.

- Myasthenia gravis - It is uncommon at this age, but it is one of the most common cause of drooping eyelid. It can be confirmed by Each receptor antibody test, EMG studies.

- Drug induced dystonia

You must consult your doctor about these possibilities. I have mentioned the required investigations. You can ask your doctor about it. Please let me know the response.

If you have any doubt, do let me know.
Thanks. Take care.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Ropinirole

doctor1 MD

Hi, I am a 47 year old women and have noticed just below by left leg, I have a swollen spot about the size of my palm. There is no bruise, does not hurt when I touch it. It does not bother me. Does not go down if put my feet up. I do take thyroid med., paxil, and requip for restless legs. I am borderline anemic. Four weeks ago had a laproscopic hysterectomy. Never told I was diabetic. I am 5-5 and about 180

doctor1 MD

I have rls going on 15 years, now its so bad it affects my arms sholders and neck when i m at rest, standing sleeping etc. i m on 525 mg. of lyrica, ..75 of mirapex 14 of requip per day and one oxycontin 30mg. 4 months I was tkaking oxycodone 30mg x3 per day for back pain over a two year period and requip 4mg at night and had no problems. As soon as I stop the 30mg oxycontin i dont sleep for 3-4 nights. Im seeing a neroligist and have had a sleep study but he will not give me the oxycontin which works instead I suffer for 2 months and have to take 12 pils instead of 2. Please help

doctor1 MD

interaction of gabapentin and ropinirole . I have Parkinsons. My back Dr wants me to take the gabapentin for numbness in my lower back. you thoughts will be appreciated. e-mail is YYYY@YYYY Thanks

doctor1 MD

My 65th birthday will occur this comimg August 2017. I am a kidney transplant patient since July 2000. Since the transplant I have restless leg and neuropathy in both legs and feeet. The doctors prescriped Gabapentin and Ropinirole ER to treat...

doctor1 MD

I take 37.5 mg of venlafaxine per day. Due to anxiety issues. I also take 4 mg of ropinirole per day.this is for rls. I still have rls continually. I would like to wean off of ropinirole tobsee if it makes any difference. What is best way to do this. Thanks mark

doctor1 MD

I have been taking Ropinirole for RLS / WED for one week. The side effects are building up and am almost bed bound. I want to give the medication chance to reduce the spasms in pelvis, legs, arms, hands and jaw as I m so exhausted from lack of sleep. I now have blurred vision and very light headed on top of the increased general neuro stimulation. Please can you advise. With kind regards Eileen (I am a 66 yr old female)